Alert archive / Kentucky / High Wind Warnings in 2006
High Wind Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this high wind warning at Mar 9, 2006, 11:01 PM EST for 33 counties in Kentucky. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 11:01 PM EST (04:01 UTC)
- Expired
- Mar 10, 2006, 12:58 AM EST
- In force
- 117 min
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 100401 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1101 PM EST THU MAR 9 2006 ...STRONG WINDS EXPECTED THIS AFTERNOON AND TONIGHT... .A DEEPENING AREA OF LOW PRESSURE OVER SOUTHERN MISSOURI HAS DRAWN A LOW LEVEL JET FROM THE SOUTH. AN AXIS OF VERY HIGH WINDS ALOFT WILL THEN MOVE OVERHEAD TONIGHT CREATING THE LIKELIHOOD OF EVEN STRONGER WINDS AT THE SURFACE WITH GUSTS OF 60 TO 70 MPH EXPECTED. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH TO THE REGION DURING THE LATE EVENING HOURS. FOLLOWING THIS...THE WINDS WILL TURN TO THE SOUTHWEST AND CONTINUE TO BE GUSTY INTO THE EARLY MORNING HOURS ON FRIDAY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101100- /O.UPG.KJKL.WI.Y.0003.000000T0000Z-060310T1100Z/ /O.NEW.KJKL.HW.W.0001.060310T0401Z-060310T1100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1101 PM EST THU MAR 9 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A LOW LEVEL WIND FLOW AT APPROXIMATELY 5000 FEET ABOVE THE SURFACE HAS BEEN DETECTED ON RADAR. WINDS IN THIS SYSTEM ARE ESTIMATED BY THE RADAR AT JACKSON KY IN EXCESS OF 100 MPH. THE APPROACH OF A CONVECTIVE SYSTEM FROM CENTRAL KENTUCKY COULD DRAW SOME OF THESE WINDS TO THE SURFACE. THE BASIC MIXING OF THE AIR WILL CAUSE THE SURFACE WINDS TO REMAIN VERY GUSTY WITH SOUTH WINDS OF 40 TO 50 MPH AND OCCASIONAL GUSTS BETWEEN 60 AND 70 MPH. GUSTY SOUTH WINDS WILL MAKE FOR CHALLENGING TRAVEL...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE MOUNTAIN PARKWAY...AND THE HAL ROGERS PARKWAY. U.S. HIGHWAYS 119 AND 421...CROSSING PINE MOUNTAIN...AND KENTUCKY STATE HIGHWAY 160...CROSSING THROUGH HURRICANE GAP...WILL ALSO SEE HAZARDOUS TRAVEL CONDITIONS DUE TO THE WIND. THE GUSTY WINDS THIS AFTERNOON WILL ALSO BE OF PARTICULAR CONCERN FOR ANY BOATERS ENJOYING AN UNSEASONABLY WARM AFTERNOON ON ANY AREA LAKES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR WIND GUSTS OF 58 MPH OR HIGHER ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$ DUSTY
1 follow-up statement
000 WWUS73 KJKL 100558 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1258 AM EST FRI MAR 10 2006 ...THE HIGH WIND WARNING HAS BEEN CANCELLED... .THE CONVECTIVE SYSTEM THAT PROMPTED THE HIGH WIND WARNING HAS DIMINISHED TO THE POINT THAT IT IS NO LONGER A THREAT TO BRING THE LOW LEVEL WINDS TO THE SURFACE. A STABLE ATMOSPHERE...COOLED BY THE PRECEEDING RAINFALL...WILL HELP KEEP WINDS BELOW ADVISORY CRITERIA. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100700- /O.CAN.KJKL.HW.W.0001.000000T0000Z-060310T1100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1258 AM EST FRI MAR 10 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE HIGH WIND WARNING. $$ DUSTY
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this high wind warning went out at Mar 9, 10:06 PM EST, 55 minutes earlier.
Area forecast discussion, Mar 9, 10:06 PM EST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1006 PM EST THU MAR 9 2006 .MESO UPDATE... VERY STRONG MESO CONVECTIVE VORTEX BEARING DOWN ON ERN KY. CURRENTLY IN SRN CNTRL KY AND MOVING ENE AT 57KT/66MPH. EXPECTING IT TO ENTER OUR CWFA AROUND 1130 EST. THIS MCV HAS A HISTORY OF DAMAGING WINDS AND WITH THE FIRST WAVE HAVING MOISTENED THE AIR...THIS SYSTEM COULD INDUCE SVR TSTMS WHEN IT GETS TO THE UPSLOPE AROUND THE HILLS OF ERN KY. IN ADDITION...A SUPER CELL IN NCNTRL TN HAS A PRONOUNCED FEEDER BAND OF CELLS RUNNING INTO AN INFLOW NOTCH AND POSSIBLE MESO. THIS CELL IS ON THE SRN END OF THIS SAME BOWING LINE OF STORMS. WILL KEEP THE SVR TSTM WATCH GOING WITH THE EXPECTED ARRIVAL OF THE MCV. RED FLAG WARNING HAS EXPIRED AND WITH THE RECENT RAIN AND INFLOW OF HIER RH IT NO LONGER MEETS CRITERIA. && .PREV DISCUSSION... 712 PM EST THU MAR 9 2006 A QUICK UPDATE TO INCLUDE THE SEVERE THUNDERSTORM WATCH FOR OUR WRN COUNTIES UNTIL 1 AM. STRONG STORMS NOW PROGRESSING ACROSS CNTRL KY WITH DAMAGING WINDS THE MAIN THREAT. THE AIR OVER ERN KY IS EXTREMELY DRY IN THE LOWEST LAYERS WHICH WILL MAKE IT HARD TO MAINTAIN THE STRENGTH OF THE STORMS AS THEY PUSH INTO OUR RED FLAG CONDITIONS. 512 PM EST THU MAR 9 2006 VIGOROUS SHORT WAVE AND ASSOCIATED FRONT...LINE OF CONVECTION CURRENTLY MOVING THROUGH CENTRAL KENTUCKY. THERE HAVE BEEN SEVERAL REPORTS OF FUNNEL CLOUDS AND SOME PROPERTY DAMAGE. THIS LINE OF CONVECTION SHOULD WEAKEN SOME AS IT APPROACHES OUR AREA...WITH THE POTENTIAL FOR TORNADOES LESSENING. HOWEVER...VERY STRONG BOUNDARY LAYER JET...50+ KTS AT 925MB AND 80+ KTS AT 850 MB WILL KEEP THE THREAT OF SEVERE STORMS IN THE FORECAST WITH DAMAGING WINDS THE PRIMARY CONCERN. DOWN SLOPING HAS DROPPED DEW POINTS ACROSS THE REGION. SOME STATIONS ARE REPORTING DEW POINTS IN THE LOWER TEENS. RH AT JKL HOVERING IN THE MID TEENS AT PRESENT. WITH WINDS EXPECTED TO ONLY INCREASE THROUGH THE EVENING EXPANDED FIRE WEATHER WARNING AN ADDITIONAL TIER OF COUNTIES. THIS WILL ALSO ROB MUCH OF THE AREA OF ANY SIGNIFICANT PRECIP TONIGHT AS MOST OF THE MOISTURE GOES INTO MOISTENING UP THE BOUNDARY LAYER. WITH LACK OF SIGNIFICANT PRECIP TONIGHT IN THOSE MOST CRITICAL AREAS...TOMORROW MAY POSE ADDITIONAL FIRE WEATHER PROBLEMS. WINDS ARE EXPECTED TO CLIMB BACK UP TO AROUND 15 MPH AS RELATIVE HUMIDITIES DROP BACK DOWN INTO THE MID TO UPPER 20S. THIS WILL HAVE TO BE WATCHED CAREFULLY...ESPECIALLY WITH ANY CLEARING. MOST OF THE COOLER AIR BEHIND TONIGHTS COLD FRONT ONLY BRUSHES BY EASTERN KENTUCKY. WARM AIR RUSHES BACK IN FROM THE SOUTHWEST...AND WITH ANY SUNSHINE EXPECT TEMPERATURES TO JUMP BACK UP STRONG. CONSEQUENTLY STAYED ON THE HIGHER SIDE OF MOS GUIDANCE FOR HIGHS TOMORROW. LIKEWISE STAYED ON THE WARMER SIDE OF MOS THROUGH THE ENTIRE SHORT TERM. WEATHER PATTERN APPEARS VERY SIMILAR TO OUR CURRENT. THAT IS A QUASI STATIONARY FRONTAL BOUNDARY WILL SET UP TO OUR NORTHWEST. THIS WILL KEEP HIGHEST POPS AND CLOUDS TO OUR NORTHWEST ALONG THE BOUNDARY. SOUTHERLY FLOW AND DOWNSLOPING WILL HELP KEEP TEMPS UP THROUGH THE ENTIRE PERIOD. WEAK SHORTWAVES IN THE UPPER LEVEL FLOW WILL ALLOW AN OCCASIONAL DIP IN THE BOUNDARY BRINGING THE THREAT OF SHOWERS INTO THE AREA PERIODICALLY. FOR THE EXTENDED...A COLD FRONTAL BOUNDARY SHOULD FINALLY PUSH THROUGH AND CLEAR THE AREA LATE MONDAY NIGHT. GFS HAS BEEN TRENDING FASTER WITH THE SYSTEM. HOWEVER...THE DGEX CONTINUES TO ADVERTISE A SLOWER PROGRESSION. EXPERIENCE WOULD SUGGEST SLOWER IS BETTER. THEREFORE COMPROMISED AND BROUGHT BOUNDARY THROUGH EARLY TUESDAY MORNING INSTEAD OF MONDAY. 1036 AM EST THU MAR 9 2006 MAIN CONCERN ATTM IS TEMP/RH FORECAST THIS AFTERNOON AND RFW. DEWS ACROSS THE CWA ARE MOISTENING HOWEVER THEY REMAIN IN THE MID 30S AT MOST OF THE SCHOOLNET SITES JUST ACROSS THE BORDER IN SW VA AND AT THE 7K0 AWOS AND CUMBERLAND SCHOOLNET SITE IN HARLAN CO. BELIEVE SOME MOISTENING MAY OCCUR LIFTING THESE A FEW DEGREES BUT SUNSHINE AND INCREASED MIXING THIS AFTERNOON WILL LIKELY MIX DOWN SOME DRIER AIR FROM ABOVE POSSIBLY LOWERING DEWS BACK INTO THE MID 30S OVER EXTREME ERN KY. WITH EXPECTED TEMPS IN THE LOW TO MID 70S...THIS WOULD EQUATE TO RH VALUES IN THE MID 20S. ALL DEPENDS ON HOW MUCH THE THICK CIRRUS CANOPY CURRENTLY OHD BREAKS UP. IR SAT IMAGERY DOES SHOW QUITE A FEW BREAKS SHOWING UP OVER TN AND WILL BANK ON THIS TREND TO CONTINUE THROUGH THE AFTERNOON OVER E KY HELPING US REACH THE LOW TO MID 70S. WINDS ARE ANOTHER CONCERN...ALSO GREATLY HINGING ON AMOUNT OF SUNSHINE AND MIXING WE GET DURING THE AFTERNOON. BUFKIT SOUNDINGS LOOK SOMEWHAT MARGINAL FOR ADVISORY CRIT WINDS THIS AFTERNOON...BUT ABSOLUTELY HOWL TONIGHT AS 80 KT JET MOVES OHD LATE IN THE EVENING. WILL MAINTAIN CURRENT ADVISORY BUT WILL HIGHLIGHT GREATEST CONCERN BEING DURING THE OVERNIGHT PERIOD WHERE A HIGH WIND WARNING MAY BE NEEDED FOR THE WRN PART OF THE CWA BASED ON A PEEK OF THE 12Z NAM WIND FIELDS. WITH SUCH A WIND STRUCTURE...ANY STORMS TONIGHT WILL BE ABLE TO PRODUCE SEVERE CRIT WINDS WITH NO PROBLEM AND HWO CONVEYS THIS THREAT WELL. MORNING FORECAST PACKAGE IS IN GOOD SHAPE AND WILL JUST NEED A FEW TWEAKS PER CURRENT TRENDS AND TO REMOVE TIME SENSITIVE WORDING FROM THE ZFP. UPDATES WILL BE SENT AS SOON AS THEY ARE FINALIZED. 507 AM EST THU MAR 9 2006 SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) PLENTY OF CLOUDS HAVE BEEN ADVECTING IN FROM THE WEST...AS LINES OF CONVECTION IN ASSOCIATION WITH INTENSIFYING PLAINS SYSTEM CONTINUE TO RIDE ALONG LOW LEVEL JET. DRY AIR HAS REMAINED IN PLACE ACROSS MOST OF THE CWA ALL NIGHT. DEW POINTS EAST OF THE I-75 CORRIDOR ARE REMAINING IN THE LOWER 30S...HOWEVER THE READINGS HAVE BEEN MAKING A MOVE UPWARD IN PAST COUPLE OF HOURS. WILL WAIT AND SEE HOW MUCH RECOVERY TAKES PLACE OVER THE NEXT HOUR OR TWO BEFORE MAKING RED FLAG DECISIONS...HOWEVER A PORTION OF THE CWA WILL LIKELY MEET CRITERIA AS PARTIAL CLEARING TAKES PLACE THIS AFTERNOON AND CONTINUED DOWNSLOPE FETCH BRINGS TEMPERATURES UP INTO THE MID 70S FOR MANY LOCATIONS. WINDS WILL BE A PROBLEM TODAY...AS A TIGHTENING PRESSURE GRADIENT COMBINED WITH A STRENGTHENING LOW LEVEL WIND PROFILE WILL ALLOW FOR THE POTENTIAL FOR HIGH GUSTS. TIME HEIGHT REVEALS AT LEAST SOME KIND OF PARTIAL CLEARING THIS AFTERNOON...SO EXPECT SOME HELP FROM MIXING TO PULL SOME 45 MPH GUSTS DOWN THIS AFTERNOON AND EVENING. HAVE ISSUED A WIND ADVISORY TO COVER THIS SCENARIO. NOT EXPECTING MUCH CONVECTION UNTIL COLD FRONT PLOWS THROUGH LATER THIS EVENING. SEVERE POTENTIAL WILL BE DEPENDENT ON HOW MUCH WEAKENING TAKES PLACE AS THE SQUALL LINE MOVES INTO THE LESS FAVORABLE AIR MASS. WIND PROFILE IS SO STRONG HOWEVER...THAT ANY THUNDERSTORM OR INTENSE SHOWER FOR THAT MATTER WILL NOT HAVE TO MIX FAR TO BRING DOWN 60 MPH WIND GUSTS. WILL CONTINUE TO LET THE HWO COVER THIS AS WELL AS MENTIONING IT AS A SIDE BAR IN THE WIND ADVISORY. FRONT MAKES A QUICK EXIT EARLY FRIDAY MORNING...SO HAVE REMOVED POPS DURING THE DAY ON FRIDAY. A QUICK DRY PERIOD WILL ENSUE THROUGH FRIDAY NIGHT...BEFORE SOUTHWESTERLY FLOW RAMPS UP ONCE AGAIN. DEVELOPING WARM FRONT WILL SKIRT THE AREA DURING DAY ON SATURDAY. GFS IS THE WETTER SOLUTION...HOWEVER WITH A DOWNSLOPE FLOW IN PLACE...HAVE KEPT THE HIGHER CHANCE POPS ALONG THE I-64 CORRIDOR. LONG TERM...(SUNDAY THROUGH WEDNESDAY) QUASI-STATIONARY FRONTAL BOUNDARY WILL STAY GENERALLY NORTH OF THE OHIO RIVER THROUGH MONDAY WITH INTERMITTENT IMPULSES RIDING ALONG THE BOUNDARY...BEFORE MORE SUBSTANTIAL LOW PRESSURE DRAGS IT THROUGH AS A COLD FRONT TUESDAY MORNING. HAVE LEFT MOST OF THE CURRENT FORECAST INTACT...KEEPING THE HIGHER POPS IN THE NORTHWEST PART OF THE CWA...CLOSER TO THE BOUNDARY THROUGH MONDAY...BEFORE COLD FRONT PLOWS THROUGH MONDAY NIGHT INTO TUESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 1 AM EST FRIDAY FOR KYZ044- KYZ050>KYZ052-KYZ058>KYZ060-KYZ068-KYZ069-KYZ079-KYZ080- KYZ083>KYZ086-KYZ104-KYZ106-KYZ108-KYZ109-KYZ111-KYZ112-KYZ114- KYZ116. WIND ADVISORY FROM NOON TODAY TO 6 AM EST FRIDAY FOR KYZ044-KYZ050-KYZ051-KYZ052-KYZ058-KYZ059-KYZ060-KYZ068-KYZ069-KYZ079 -KYZ080-KYZ083-KYZ084-KYZ085-KYZ086-KYZ087-KYZ088-KYZ104-KYZ106-KYZ10 7-KYZ108-KYZ109-KYZ110-KYZ111-KYZ112-KYZ113-KYZ114-KYZ115-KYZ116-KYZ1 17-KYZ118-KYZ119-KYZ120. && DUSTY
Hazardous weather outlook, Mar 9, 5:27 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 527 PM EST THU MAR 9 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110130- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 527 PM EST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SUSTAINED SOUTH WINDS OF 20 TO 30 MPH...WITH GUSTS AS HIGH AS 50 MPH WILL BE LIKELY ACROSS THE AREA TONIGHT. ADDITIONALLY...THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A COLD FRONT PUSHES EAST ACROSS THE AREA. SOME THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. WIND GUSTS OF UP TO 60 MPH OR HIGHER WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. RAY
In the hours before
Local storm report, Mar 9, 9:12 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
912 PM EST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG MOUNT VERNON 37.36N 84.34W
03/09/2006 ROCKCASTLE KY FIRE DEPT/RESCUE
1 TREE DOWN ON RT 25. SEVERAL LARGE LIMBS DOWN IN MT
VERNON.
0835 PM TSTM WND DMG 7 S MOUNT VERNON 37.26N 84.34W
03/09/2006 ROCKCASTLE KY LAW ENFORCEMENT
TREE DOWN ON US 25 BETWEEN MT VERNON AND LIVINGSTON.
&&
WJMLocal storm report, Mar 9, 9:39 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
939 PM EST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG LONDON 37.13N 84.08W
03/09/2006 LAUREL KY LAW ENFORCEMENT
TREES DOWN COUNTY WIDE. 1 TREE DOWN NORTH OF THE CORBIN
AREA. 1 TREE DOWN NEAR FARISTON. 2 TREES DOWN NEAR KEAVY.
1 TREE DOWN 2 S OF LONDON.
&&
WJMLocal storm report, Mar 9, 10:06 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1006 PM EST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG ORLANDO 37.37N 84.27W
03/09/2006 ROCKCASTLE KY TRAINED SPOTTER
2 TREES AND MULTIPLE LARGE LIMBS DOWN.
0830 PM TSTM WND DMG BRODHEAD 37.40N 84.42W
03/09/2006 ROCKCASTLE KY LAW ENFORCEMENT
1 TREE DOWN ON CHESTNUT GROVE ROAD OFF RT 150.
0850 PM TSTM WND DMG 2 N MCKEE 37.46N 84.00W
03/09/2006 JACKSON KY LAW ENFORCEMENT
PINE TREE DOWN ON POWER LINE.
&&
WJMLocal storm report, Mar 9, 10:12 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1012 PM EST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG EUBANK 37.28N 84.65W
03/09/2006 PULASKI KY LAW ENFORCEMENT
LARGE TREE LIMBS DOWN IN EUBANK AT NORTH HWY 27 AND HWY
1247.
0805 PM TSTM WND DMG SOMERSET 37.08N 84.61W
03/09/2006 PULASKI KY LAW ENFORCEMENT
TREE DOWN IN SOMERSET 1/2 MILE OFF OF HWY 761.
&&
WJMLocal storm report, Mar 9, 10:19 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1019 PM EST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 2 E MONTICELLO 36.84N 84.81W
03/09/2006 WAYNE KY LAW ENFORCEMENT
1 TREE DOWN 2 E OF MONTICELLO.
0759 PM TSTM WND DMG MONTICELLO 36.84N 84.85W
03/09/2006 WAYNE KY FIRE DEPT/RESCUE
1 TREE DOWN NEAR MONTICELLO.
0800 PM TSTM WND DMG EUBANK 37.28N 84.65W
03/09/2006 PULASKI KY LAW ENFORCEMENT
LARGE TREE LIMBS DOWN IN EUBANK AT NORTH HWY 27 AND HWY
1247.
0805 PM TSTM WND DMG SOMERSET 37.08N 84.61W
03/09/2006 PULASKI KY LAW ENFORCEMENT
TREE DOWN IN SOMERSET 1/2 MILE OFF OF HWY 761.
0830 PM TSTM WND DMG MOUNT VERNON 37.36N 84.34W
03/09/2006 ROCKCASTLE KY FIRE DEPT/RESCUE
1 TREE DOWN ON RT 25. SEVERAL LARGE LIMBS DOWN IN MT
VERNON.
0830 PM TSTM WND DMG ORLANDO 37.37N 84.27W
03/09/2006 ROCKCASTLE KY TRAINED SPOTTER
2 TREES AND MULTIPLE LARGE LIMBS DOWN.
0830 PM TSTM WND DMG BRODHEAD 37.40N 84.42W
03/09/2006 ROCKCASTLE KY LAW ENFORCEMENT
1 TREE DOWN ON CHESTNUT GROVE ROAD OFF RT 150.
0835 PM TSTM WND DMG 7 S MOUNT VERNON 37.26N 84.34W
03/09/2006 ROCKCASTLE KY LAW ENFORCEMENT
TREE DOWN ON US 25 BETWEEN MT VERNON AND LIVINGSTON.
0850 PM TSTM WND DMG LONDON 37.13N 84.08W
03/09/2006 LAUREL KY LAW ENFORCEMENT
TREES DOWN COUNTY WIDE. 1 TREE DOWN NORTH OF THE CORBIN
AREA. 1 TREE DOWN NEAR FARISTON. 2 TREES DOWN NEAR KEAVY.
1 TREE DOWN 2 S OF LONDON.
0850 PM TSTM WND DMG 2 N MCKEE 37.46N 84.00W
03/09/2006 JACKSON KY LAW ENFORCEMENT
PINE TREE DOWN ON POWER LINE.
&&
WJMLocal storm report, Mar 9, 10:57 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1057 PM EST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG IRVINE 37.70N 83.97W
03/09/2006 ESTILL KY LAW ENFORCEMENT
1 TREE DOWN ON REDLICK ROAD.
&&
WJMThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:48 PM EST | Severe Thunderstorm Warning | JKL | Pulaski | 42 min |
| Mar 9, 7:53 PM EST | Severe Thunderstorm Warning | JKL | Wayne | 33 min |
| Mar 9, 8:07 PM EST | Severe Thunderstorm Warning | JKL | Rockcastle | 38 min |
| Mar 9, 8:36 PM EST | Severe Thunderstorm Warning | JKL | Laurel | 39 min |
| Mar 9, 8:36 PM EST | Severe Thunderstorm Warning | JKL | Estill, Jackson | 39 min |
Nearby
High Wind Warnings in Kentucky, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.